News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Irregular heartbeat/fluttering feeling


 Suze - Wed Mar 14, 2007 10:09 pm

Female, 42yrs, no surgeries.

I have had trouble sleeping for the past four days and have now noticed a fluttering sensation in my chest, more pronounced, of course, when I exercise. I feel that my heart is beating faster than normal but not sure if this is the reason I can't sleep or it's because I can't sleep. I don't take coffee after lunchtime and only drink decaff teas in the afternoon.

I have had palpitations on a previous occasion but from irregular diet.

I have been taking a digestive supplement recently, but have never had a problem with this before.

My parents don't have heart problems at all but my grandparents did.

Also on occasion in the past I have felt a pulse in my stomach area which perhaps you can shed some light on.
 Dr. Yasser Mokhtar - Thu Mar 15, 2007 10:31 am

User avatar Dear Suze,

These palpitations are most probably related to you not having enough sleep.

However, i recommend that you see your doctor and at least have an ekg done just to be on the safe side.

Thank you very much for using our website http://doctorslounge.com and I hope that this information helped.

Yasser Mokhtar, M.D.
 Marceline F, RN - Fri Mar 16, 2007 1:50 am

User avatar Dear Suze,
In addition to what the good doctor stated in the previous post I would like to share some observations I have made over the years. You did not mention what kind of digestive supplement you are taking. Some seemingly innocuous OTC (over the counter) supplements known as nutraceuticals may inadvertently contribute to potential problems. A nutraceutical is not evaluated nor listed as either approved or disapproved by the FDA. It is a classification by itself and usually refers to an ingestible or topical substance that has some sort of "natural" effect on human health. If the digestive supplement you are taking causes you to have more stools than normal, it is possible that it can impact your natural chemistry. Potassium is a very important metal in your body, it is particularly valuable to heart health. There are some conditions of the heart that are noticeably impacted by too much or too little potassium (and other minerals also such as sodium, magnesium, calcium, etc.) These levels can be impacted by our lifestyle, diet habits, and other "medicines" we may take.
Dr. Mokhtar recommended you see your doctor and I agree. You may wish to also consider getting lab work done which will easily tell if your chemistry is normal.
I would also suggest you use some introspection, and see if you may be having some unusually stressful situations in your life right now that may be causing you some anxiety. This too can cause the feelings you describe.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here